Skip to Main content Skip to Navigation
Journal articles

Numerical analysis of a nonlinearly stable and positive Control Volume Finite Element scheme for Richards equation with anisotropy

Abstract : We extend the nonlinear Control Volume Finite Element scheme of [C. Cancès and C. Guichard, Math. Comp., 85(298):549-580, 2016] to the discretization of Richards equation. This scheme ensures the preservation of the physical bounds without any restriction on the mesh and on the anisotropy tensor. Moreover, it does not require the introduction of the so-called Kirchhoff transform in its definition. It also provides a control on the capillary energy. Based on this nonlinear stability property, we show that the scheme converges towards the unique solution to Richards equation when the discretization parameters tend to 0. Finally we present some numerical experiments to illustrate the behavior of the method.
Complete list of metadatas

Cited literature [30 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01372954
Contributor : Clément Cancès <>
Submitted on : Tuesday, September 27, 2016 - 10:52:19 PM
Last modification on : Friday, September 11, 2020 - 11:16:02 PM

File

CVFE_Richards.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Ahmed Ait Hammou Oulhaj, Clément Cancès, Claire Chainais-Hillairet. Numerical analysis of a nonlinearly stable and positive Control Volume Finite Element scheme for Richards equation with anisotropy. ESAIM: Mathematical Modelling and Numerical Analysis, EDP Sciences, 2018, 52 (4), pp.1532-1567. ⟨10.1051/m2an/2017012⟩. ⟨hal-01372954⟩

Share

Metrics

Record views

1179

Files downloads

905